Texas, 2005Damaging Wind and Lightning Strike in Texas, August 6, 2005
August 6, 2005 · NWS FWD · 2 events in 1 county or zone
1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 6, 2:39 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 6, 2:39 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT SAT AUG 6 2005
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS. THE MAJORITY OF STORMS SHOULD DISSIPATE SHORTLY
AFTER SUNSET. NUMEROUS BOUNDARIES WILL BE LEFT IN PLACE FOR
ANOTHER ROUND OF CONVECTION SUNDAY AFTERNOON AND EVENING.
THE WEATHER PATTERN WILL REMAIN RELATIVELY UNCHANGED THROUGH MID
WEEK WITH THE UPPER RIDGE AXIS ANCHORED NEAR THE FOUR CORNERS AND
A BROAD TROUGH MEANDERING NEAR AND WEST OF THE LOWER MISSISSIPPI
VALLEY. SINCE THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE...WE
WILL KEEP LOW POPS (20 TO 30 PERCENT) EVERY AFTERNOON AND EVENING
THROUGH WEDNESDAY.
HIGH PRESSURE OVER THE ATLANTIC WILL BUILD WESTWARD LATE IN THE WEEK
AND BRING DRIER AND SLIGHTLY WARMER CONDITIONS
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 74 96 74 95 / 30 30 30 30
WACO, TX 73 95 73 94 / 30 40 30 30
PARIS, TX 71 94 73 93 / 30 30 30 30
DENTON, TX 72 96 74 95 / 30 30 30 30
MCKINNEY, TX 73 96 74 95 / 30 30 30 30
DALLAS, TX 74 96 75 95 / 30 30 30 30
TERRELL, TX 73 96 73 95 / 30 30 30 30
CORSICANA, TX 74 95 73 94 / 30 40 30 30
TEMPLE, TX 73 95 73 94 / 30 40 30 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
79/
Hazardous weather outlook, Aug 6, 3:00 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT AUG 6 2005
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 PM CDT SAT AUG 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS THIS
EVENING. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAINFALL...WIND GUSTS TO 50 MPH...AND FREQUENT LIGHTNING. SOME
LOCALIZED FLOODING IS ALSO POSSIBLE. THE MAJORITY OF STORMS SHOULD
DISSIPATE SHORTLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE OVER NORTH TEXAS THROUGH
WEDNESDAY. HEAVY RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY THREATS. LATER IN THE WEEK...AN
UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE SOUTHERN
PLAINS. THIS WILL END THE STORM CHANCES FOR MUCH OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH TEXAS
THIS EVENING.
In the hours before
Special weather statement, Aug 6, 1:08 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CDT SAT AUG 6 2005
TXZ142-061930-
MILLS-
208 PM CDT SAT AUG 6 2005
...SIGNIFICANT WEATHER UPDATE...
AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH VERY HEAVY RAINFALL 7 MILES NORTHEAST OF
GOLDTHWAITE. THE STORM WAS NEARLY STATIONARY AND HAS PRODUCED
NEARLY TWO INCHES OF RAINFALL BETWEEN HIGHWAY 16 AND CARADAN.
THIS STORM MAY ALSO PRODUCE WIND GUSTS TO 40 MPH AND DANGEROUS
CLOUD TO GROUND LIGHTNING.
Special weather statement, Aug 6, 4:35 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT SAT AUG 6 2005
TXZ118-119-062300-
DALLAS-TARRANT-
535 PM CDT SAT AUG 6 2005
...SIGNIFICANT WEATHER UPDATE...
AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF PANTEGO...OR 3 MILES EAST OF
ARLINGTON...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...DALWORTHINGTON
GARDENS...DUNCANVILLE...GRAND PRAIRIE...PANTEGO AND CEDAR HILL STATE
PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 6, 4:41 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
541 PM CDT SAT AUG 6 2005
TXZ103-119-062315-
DALLAS-DENTON-
541 PM CDT SAT AUG 6 2005
...SIGNIFICANT WEATHER UPDATE...
AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HEBRON...OR OVER COPPELL...
STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
COPPELL...COPPER CANYON...DOUBLE OAK...FARMERS BRANCH...FLOWER
MOUND...HEBRON...HIGHLAND VILLAGE...IRVING AND LEWISVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Thunderstorm Wind, Tarrant
- When
- August 6, 4:50 PM CST
- Where
- Tarrant County, Arlington
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.733, -97.117
Roof of an apartment complex was damaged.
Lightning, Tarrant
- When
- August 6, 5:00 PM CST
- Where
- Tarrant County, 2 mi SW of Watauga
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Lightning caused an apartment fire at the 5300 block of Fossil Creek Boulevard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in California, August 6, 2005$335,000 · 60 kt wind · 4 events
- Damaging Winds in Alabama, August 6, 2005$75,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in Mississippi, August 6, 2005$53,000 · 55 kt wind · 12 events
- Flash Flood and Hail in Tennessee, August 6, 2005$61,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, August 6, 2005$75,000 · 57 kt wind · 1 event
- Damaging Wind in Tennessee, August 6, 2005$70,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 6, 2005$50,000 · 56 kt wind · 4 events
- Lightning Strike in Florida, August 6, 2005$40,000 · 1 event
- Damaging Wind in Tennessee, August 6, 2005$28,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
- Lightning Strike in Tennessee, August 6, 2005$20,000 · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471208, 5471209.